MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DYNAMIC XT STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION DYNAMIC XT STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 86706
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the preparation of an ablation procedure to treat a supraventricular tachycardia (svt), a dynamic xt steerable diagnostic catheter was selected for use.On opening sterile packaging, scout nurse identified a small fiber that appeared to represent a hair/strand of glue attached near a join toward the end of the black section of the handle.Device was replaced and the issue was resolved.Procedure was able to be completed successfully without any patient complications.Catheter has been received for analysis.
 
Additional Manufacturer Narrative
Dynamic xt steerable diagnostic catheter was evaluated by boston scientific.Upon receipt at our post market quality assurance laboratory, analysis of returned product revealed that the device has hair/strand of glue attached near a join, also the device has few kinks in the shaft, the first one in the plunger, the second one is 8cm from the plunger, the third one is 8cm from the tip., consequently confirming the reported clinical observation of foreign material.Based on all available information, boston scientific's investigation findings determined failure might have been caused due to an inspection / verification during the manufacturing process.
 
Event or Problem Description

Brand Name
DYNAMIC XT STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key19957764
Report Number2124215-2024-48602
Device Sequence Number8801837
Product Code DRF
UDI-Device Identifier08714729877622
UDI-Public08714729877622
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K921872
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2026
Device Model Number86706
Device Catalogue Number86706
Device Lot Number0032532664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date08/10/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown